Alert archive / Maryland / River Flood Warnings in 2010

River Flood Warning 8, NWS Philadelphia/Mount Holly

January 26, 2010Cecil County, Harford County, Maryland

NWS Philadelphia/Mount Holly issued this river flood warning at Jan 26, 2010, 9:04 PM EST for Cecil County, Harford County, Maryland. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2010, 9:04 PM EST (02:04 UTC)
Expired
Jan 28, 2010, 6:35 AM EST
In force
34 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
Minor

Counties Cecil County, MD, Harford County, MD

The radar

The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Susquehanna River at Conowingo Dam (CNWM2).

Action stage
21.5 ft
Minor stage
23.5 ft
Moderate stage
24.8 ft
Major stage
28.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01578310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WGUS41 KPHI 270204
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
904 PM EST TUE JAN 26 2010

...THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MARYLAND... 

SUSQUEHANNA BELOW CONOWINGO DAM AFFECTING CECIL AND HARFORD COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK.

&&

MDC015-025-270804-
/O.NEW.KPHI.FL.W.0008.100127T0204Z-000000T0000Z/
/CNWM2.1.ER.100127T0112Z.100127T1800Z.000000T0000Z.NO/
904 PM EST TUE JAN 26 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A 

* FLOOD WARNING FOR THE SUSQUEHANNA BELOW CONOWINGO DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM TUESDAY THE STAGE WAS 23.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY EARLY 
  TOMORROW AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 24.8 FEET...NOTIFICATION LEVEL 5 WITH 21 TO 25 GATES OPEN 
  AT CONOWINGO DAM. BACKYARDS AND BASEMENTS ON MAIN STREET AND TOME'S 
  LANDING BEGIN TO FLOOD.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

SUSQUEHANNA RIVER
  CONOWINGO DAM    23.5   23.56  TUE 8 PM     24.5  WED 1 PM 

&&

RPW
5 follow-up statements
813 
WGUS81 KPHI 270823
FLSPHI
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
323 AM EST WED JAN 27 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND..
  SUSQUEHANNA BELOW CONOWINGO DAM AFFECTING CECIL AND HARFORD COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK.

&&

MDC015-025-271823-
/O.CON.KPHI.FL.W.0008.000000T0000Z-000000T0000Z/
/CNWM2.1.ER.100127T0112Z.100127T1800Z.100127T0250Z.NO/
323 AM EST WED JAN 27 2010

THE FLOOD WARNING CONTINUES FOR 
  THE SUSQUEHANNA BELOW CONOWINGO DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 AM WEDNESDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.5 FEET. 
* FORECAST...FLUNCTUATIONS WILL CONTINUE DEPENDING UPON THE 
  NUMBER OF GATES THAT ARE OPENED. IN GENERAL THE RIVER SHOULD
  REMAIN ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO RISE
  TO NEAR 24.5 FEET BY THIS AFTERNOON.
* IMPACT...AT 24.8 FEET...NOTIFICATION LEVEL 5 WITH 21 TO 25 GATES OPEN 
  AT CONOWINGO DAM. BACKYARDS AND BASEMENTS ON MAIN STREET AND TOME'S 
  LANDING BEGIN TO FLOOD.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

SUSQUEHANNA RIVER
  CONOWINGO DAM    23.5   22.11  WED 2 AM    24.5  WED 1 PM 

&&
729 
WGUS41 KPHI 271418
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
918 AM EST WED JAN 27 2010

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN MARYLAND...
  SUSQUEHANNA BELOW CONOWINGO DAM AFFECTING CECIL AND HARFORD COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK.

&&

MDC015-025-272018-
/O.CON.KPHI.FL.W.0008.000000T0000Z-000000T0000Z/
/CNWM2.2.ER.100127T0112Z.100127T1800Z.000000T0000Z.NO/
918 AM EST WED JAN 27 2010

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE SUSQUEHANNA BELOW CONOWINGO DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 23.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY THIS 
  AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 24.8 FEET...NOTIFICATION LEVEL 5 WITH 21 TO 25 GATES OPEN 
  AT CONOWINGO DAM. BACKYARDS AND BASEMENTS ON MAIN STREET AND TOME'S 
  LANDING BEGIN TO FLOOD.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

SUSQUEHANNA RIVER
  CONOWINGO DAM    23.5   23.88  WED 8 AM    25.0  WED 1 PM 

&&
902 
WGUS81 KPHI 271939
FLSPHI
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
239 PM EST WED JAN 27 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND..
  SUSQUEHANNA BELOW CONOWINGO DAM AFFECTING CECIL AND HARFORD COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK.

&&

MDC015-025-280539-
/O.CON.KPHI.FL.W.0008.000000T0000Z-000000T0000Z/
/CNWM2.1.ER.100127T0112Z.100127T2100Z.000000T0000Z.NO/
239 PM EST WED JAN 27 2010

THE FLOOD WARNING CONTINUES FOR 
  THE SUSQUEHANNA BELOW CONOWINGO DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:30 PM WEDNESDAY THE STAGE WAS 24.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY LATE 
  THIS AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 24.8 FEET...NOTIFICATION LEVEL 5 WITH 21 TO 25 GATES OPEN 
  AT CONOWINGO DAM. BACKYARDS AND BASEMENTS ON MAIN STREET AND TOME'S 
  LANDING BEGIN TO FLOOD.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

SUSQUEHANNA RIVER
  CONOWINGO DAM    23.5   24.09  WED 1 PM    24.5  WED 4 PM 

&&
598 
WGUS81 KPHI 280139
FLSPHI
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
839 PM EST WED JAN 27 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND..
  SUSQUEHANNA BELOW CONOWINGO DAM AFFECTING CECIL AND HARFORD COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK.

&&

MDC015-025-281139-
/O.CON.KPHI.FL.W.0008.000000T0000Z-000000T0000Z/
/CNWM2.1.ER.100127T0112Z.100127T2245Z.000000T0000Z.NO/
839 PM EST WED JAN 27 2010

THE FLOOD WARNING CONTINUES FOR THE SUSQUEHANNA BELOW CONOWINGO DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 23.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 24.0 FEET TONIGHT AND
  THEN BEGIN FALLING.
* IMPACT...AT 24.8 FEET...NOTIFICATION LEVEL 5 WITH 21 TO 25 GATES OPEN 
  AT CONOWINGO DAM. BACKYARDS AND BASEMENTS ON MAIN STREET AND TOME'S 
  LANDING BEGIN TO FLOOD.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

SUSQUEHANNA RIVER
  CONOWINGO DAM    23.5   23.86  WED 7 PM     24.0  WED 11 PM

&&

RPW
007 
WGUS81 KPHI 281135
FLSPHI
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
635 AM EST THU JAN 28 2010

...THE FLOOD WARNING IS CANCELLED FOR THE SUSQUEHANNA BELOW 
CONOWINGO DAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK.

&&

MDC015-025-281205-
/O.CAN.KPHI.FL.W.0008.000000T0000Z-100128T1135Z/
/CNWM2.1.ER.100127T0112Z.100127T2245Z.100128T0409Z.NO/
635 AM EST THU JAN 28 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE SUSQUEHANNA BELOW CONOWINGO DAM.
* AT  5:30 AM THURSDAY THE STAGE WAS 22.1 FEET. 
* FLOOD STAGE IS 23.5 FEET.
* IMPACT...AT 21.5 FEET...NOTIFICATION LEVEL 2 WITH 12 TO 15 GATES OPEN 
  AT CONOWINGO DAM.
* THE RIVER MAY OSCILLATE JUST BELOW FLOOD STAGE TODAY AS WATER IS 
  RELEASED FROM CONOWINGO DAM. 

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

SUSQUEHANNA RIVER
  CONOWINGO DAM    23.5   22.09  THU 5 AM     CRESTED     

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jan 26, 8:11 PM EST, 53 minutes earlier.

Area forecast discussion, Jan 26, 8:11 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EST TUE JAN 26 2010

.SYNOPSIS...
LOW PRESSURE MOVED INTO EASTERN CANADA AND PULLED COOLER AIR INTO
THE REGION TODAY. HIGH PRESSURE PUSHING IN FROM THE WEST WILL
CONTROL OUR WEATHER THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL
CROSS THE AREA THURSDAY ALLOWING A SECOND POOL OF COLD AIR TO
MOVE SOUTH FROM HUDSONS BAY AND FURTHER LOWER THE TEMPERATURES
INTO THE WEEKEND. MEANWHILE LOW PRESSURE WILL MOVE AWAY FROM
TEXAS...TAP GULF OF MEXICO MOISTURE...THEN TRACK NORTHEAST TO THE
MID ATLANTIC AND BRING THE POSSIBILITY OF SNOW SATURDAY TO FAR
SOUTHERN AREAS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LOWERED POPS AND DROPPED THE MENTION OF SHOWERS OVERNIGHT. STILL
COULD BE A SPRINKLE OR FLURRY, BUT SHOULD BE OF VERY LITTLE OR,
VIRTUALLY, NO CONSEQUENCE.

STEADY STREAM OF COLD AIR ADVECTION CLOUDS AND PRECIPITATION
ACROSS THE AREA WILL CONTINUE INTO THE EVENING HOURS. TEMPERATURES
TONIGHT ROUGHLY 19 NORTH TO 27 SOUTH. TOOK A PRELIMINARY LOOK AT
PHL AND MPO TEMPERATURES FOR THE MONTH OF JANUARY BASED ON LAST
COUPLE DAYS OF GUIDANCE AND IT LOOKS LIKE BOTH PLACES AVERAGE
ABOVE NORMAL...PHL BY ABOUT 1.7 DEGREES AND MPO ABOUT 2.7 DEGREES.

BY THE WAY AND I MENTIONED IT IN THE MORNING AFD...SAW THE BRIGHTEST
AND MOST COMPLETE RAINBOW(FULL ARCH AND DOUBLE RAINBOW)I HAVE SEEN,
LET ALONE IN JANUARY. MY FIRST REACTION WAS NOT HOW PRETTY IT WAS
BUT IT LOOKED LIKE THE POT OF GOLD ENDED AT THE GAS STATION WHERE
THEY SELL LOTTERY TICKETS. WELL, IF I'M NOT HERE TOMORROW YOU'LL
KNOW WHY - BOUGHT TWO!

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
BY FAR THE MOST SPECTACULAR LOOKING FEATURE ON THE WEATHER MAP ON
WEDNESDAY IS THE SECOND AND COLDER POOL, -30C AT 80H LOCATED OVER
CHURCHILL ON THE HUDSON'S BAY. YOU CAN REALLY SEE THE COLD SURGE ON
THE ENHANCED WATER VAPOR IMAGERY. THIS POLAR BEAR EXPRESS VORTEX
WILL DROP DOWN OVER THE NEXT COUPLE OF DAYS AND CONTINUE TO LOWER THE
TEMPERATURES FROM TOP DOWN. BY THURSDAY THE LEADING EDGE OF THE COLD
AIR WILL BE OVER THE NORTHERN OHIO VALLEY. HIGH PRESSURE WILL BE
SLICING DOWN FROM THE DAKOTAS AS A LOW BEGINS TO FORM JUST EAST OF
THE FOUR CORNERS. THERE IS A NARROW BAND OF MOISTURE EXTENDING FROM
THE SOUTHWEST STORM AND THE LOW OVER THE NORTHEAST BUT LITTLE IN THE
WAY OF PRECIPITATION ASSOCIATED WITH IT. THERE IS HOWEVER A SHORT
WAVE EMBEDDED IN THE APPROACHING COLD AIR THAT WILL BRING SNOW
SHOWERS TO THE REGION DURING THE DAY AND EVENING HOURS ON THURSDAY.

ANOTHER FEATURE WILL BE TRYING TO WORK INTO THE MIX AND THAT WILL BE
SOME COLD AIR BEING FORCED DOWN THE FRONT RANGE OF THE
ROCKIES(ALMOST LIKE EAST COAST DAMMING)WHICH WILL REALLY GET THE
TEXAS LOW DEVELOPING AS WARM AIR IS POURING NORTH OUT OF THE ROCKIES
ON FRIDAY. THE TWO AIR MASSES WILL CLASH AND THEN BE CARRIED EAST
NORTHEAST SPREADING MOISTURE AS FAR AWAY AS THE CHESAPEAKE BAY BY
LATE FRIDAY. WHAT HAPPENS AFTER THAT WILL DEPEND ON THE DOMINANT
BRANCH. LOOKING AT THE LATEST MODELS RUNS, THEY SUGGEST THAT THIS
STORM WILL HAVE POTENTIAL FOR A SNOW STORM BUT IT MAY JUST STAY FAR
ENOUGH SOUTH TO DIMINISH THE JOB OF SHOVELING ANY SNOW ON SATURDAY.
BUT THATS TODAY. YESTERDAY WAS A DIFFERENT STORY, AND TOMORROW
ANOTHER. BEST ADVICE IS TO SIT TIGHT AND SEE HOW THIS WILL BE
RESOLVED OVER THE NEXT COUPLE DAYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE MAIN QUESTION FOR THE EXTENDED PERIOD REMAINS, WHAT EFFECTS, IF
ANY, AN AREA OF LOW PRESSURE DEVELOPING ALONG THE GULF COAST WILL
HAVE ON OUR WX.

ONCE AGAIN, WE HAVE 2 FEATURES AT PLAY HERE...A VERY STRONG AREA OF
HIGH PRESSURE MOVING DOWN FROM CANADA ACROSS THE UPR MS VLY AND OH
VLY AND THE AFOREMENTIONED LOW ORGANIZING ACRS THE SRN TIER.  THIS
LOW BEING TO MOVE EWD TO THE SERN COAST AND THEN MOVE NORTHEASTWARD
AND OUT TO SEA.

THE LATEST MDL TRENDS CONTINUE A SWD SHIFT WITH THE LOW DUE TO A
STRONGER HIGH PRESSURE SUPPRESSING EVERYTHING TO THE S.  ULTIMATELY,
THINGS MAY BE TOO FAR S, BUT FOR NOW THIS TREND IS OCCURRING IN
EVERY MDL AND IS DIFFICULT TO IGNORE.  IF THE LATEST RENDS CONTINUE,
PRECIP WILL REMAIN GENLY S OF PHILLY AND MAY MAINLY AFFECT THE
DELMARVA.  AS A RESULT, WILL START THE DOWNWARD TREND IN POPS AREA-
WIDE WITH THIS PKG.  WILL NOT ELIMINATE THEM OVER NRN SECTIONS JUST
YET, BUT CERTAINLY IF THESE TRENDS PAN OUT, NO PRECIP WOULD BE
EXPECTED OVER NRN AREAS. THE MORE SLY SOLN DOES ALLOW FOR COLDER AIR
TO MOVE IN AND ON SATURDAY, WE COULD SEE ONE OF THE COLDER DAYS IN
QUITE SOME TIME.  AT THIS POINT, IT APPEARS AS IF THE THREAT FOR ANY
SIGNIFICANT WX WOULD BE CONFINED TO THE DELMARVA, BUT STAY TUNED AS
LATER MDL RUNS COULD INDICATE A MORE NWD TREND.

ONCE THIS STORM MOVES AWAY BY SATURDAY NIGHT. THE HIGH PRESSURE
BUILDS SEWD OVER THE MID-ATLC.  EXPECT DRY AND COLD WX FOR THE START
OF NEXT WEEK.  THERE MAY BE HARDLY A CLOUD IN THE SKY BY MONDAY,
WITH THE HIGH ANCHORED OVERHEAD.  AS THIS HIGH MOVES EWD, A SWLY
FLOW WILL  DEVELOP AND TEMPS WILL REBOUND A BIT AND BE CLOSER TO
NORMAL AND PSBLY ABV NORMAL BY MIDWEEK.  BY TUESDAY NIGHT, WE COULD
SEE ANOTHER FROPA AND PSBLY A WK LOW MOVG ALG THE FRONT THAT COULD
BRING ANOTHER ROUND OF WX TO THE REGION.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL THROUGH THIS FORECAST PERIOD.

THE SURFACE COLD FRONT AND UPPER LEVEL DISTURBANCE ARE WELL EAST OF
THE REGION AS A COLDER WEST TO NORTHWEST WIND WILL CONTINUE TO
FILTER INTO OUR NECK OF THE WOODS. COLD AIR ADVECTION TAKING PLACE
ACROSS THE REGION WILL CONTINUE TO TAKE PLACE PROVIDING AN UNSTABLE
ENOUGH BOUNDARY LAYER, WITH ENOUGH LINGERING MOISTURE, TO PRODUCE A
BROKEN STRATOCUMULUS DECK ACROSS THE TAF SITES THIS AFTERNOON. THIS
COLD AIR ADVECTION WILL ALSO ALLOW MORE MIXING OF THE BOUNDARY LAYER
WHICH WILL PRODUCE STRONG GUSTY WINDS AT ALL SITES THROUGH THE EARLY
EVENING HOURS. SOON AFTER SUNSET THE WINDS SHOULD DIMINISH TO AROUND
10 KNOTS FROM THE WEST AND WE WILL LOSE THE GUSTS. THE COLD
ADVECTION STRATOCUMULUS WILL START TO THIN OUT OVERNIGHT TONIGHT
WITH SOME TAF SITES GOING MOSTLY CLEAR WITH SCATTERED CIRRUS.

WEDNESDAY LOOKS TO BE A CARBON COPY OF TUESDAY WITH THE WEST
NORTHWEST WINDS AND THE GUSTS IN THE AFTERNOON. HOWEVER, WITH THE
LACK OF MOISTURE ACROSS THE REGION, CEILINGS SHOULD BE HIGHER WITH
MORE CIRRUS RUNNING INTO THE AREA.

OUTLOOK...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TONIGHT AND
WEDNESDAY BEFORE SKIRTING OFF THE EAST COAST WEDNESDAY NIGHT.
OCCASIONAL 25 KNOT GUSTS ARE POSSIBLE ON WEDNESDAY WITHIN THE WEST
NORTHWEST FLOW. A COLD FRONT IS EXPECTED TO SWING THROUGH THE REGION
ON THURSDAY AND STALL TO OUR SOUTH AND EAST. A STORM SYSTEM FORMING
IN THE GULF OF MEXICO IS FORECAST TO RIDE ALONG THIS STALLED FRONT
AND NEAR OUR REGION LATE FRIDAY NIGHT. THIS SYSTEM MAY PRODUCE A
SIGNIFICANT AMOUNT OF SNOW ACCUMULATION.

&&

.MARINE...
WITH THE COLD FRONT AND UPPER LEVEL DISTURBANCE WELL TO OUR EAST NOW
HIGH PRESSURE WILL BEGIN TO SETTLE INTO THE REGION, BUT ONLY FOR A
BRIEF TIME. A COLD WEST NORTHWEST FLOW WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT HOURS ALLOWING SOME MORE VERTICAL MIXING TO
TAKE PLACE OVER THE WATERS WITH WINDS STILL GUSTING TO NEAR 25
KNOTS, ESPECIALLY ON THE NORTHERN WATERS. THE 25 KNOT GUSTS ON THE
DELAWARE BAY TODAY HAVE BEEN SPOTTY AT BEST BUT THE THOUGHT PROCESS
WAS TO ALLOW THE SCA TO ACCOUNT FOR ANY OF THE HIGHER SEAS
EXPERIENCED BY THESE OCCASIONAL GUSTS. IT APPEARS NOW THAT THE
GUSTS OVER THE WATERS HAVE DECREASED ENOUGH TO CANCEL THE SCA BEFORE
THE 22Z EXPIRATION TIME. WITH A DECREASE IN VERTICAL MIXING AS THE
NIGHT GOES ON, THE STRONGER GUSTS SHOULD END ALMOST EVERYWHERE BY
03Z TONIGHT. SEAS IN THE SOUTHERN WATERS HAVE BEEN HOVERING RIGHT
ABOVE SCA CRITERION ALL DAY AND THE NORTHERN WATERS HAVE BEEN
SLIGHTLY HIGHER. WITH THIS BEING SAID, AND WITH HIGH PRESSURE MOVING
CLOSER TO THE AREA THE SCA HAS BEEN TRIMMED BACK AND WILL END AT 06Z
TONIGHT.

WEDNESDAY APPEARS TO BE ALMOST AN EXACT DUPLICATE OF TODAY WITH THE
COLD WEST NORTHWEST FLOW AND OCCASIONAL GUSTS DUE TO ENHANCED
VERTICAL MIXING. HOWEVER, THE COLD AIR ADVECTION EXPERIENCED TODAY
WILL NOT BE AS STRONG ON WEDNESDAY AND THE WINDS WILL HAVE RELAXED
SOMEWHAT. OUR MAIN FOCUS OF THIS FORECAST PERIOD WILL BE LATE THIS
WEEK AND INTO THE WEEKEND WHEN A COASTAL LOW PRESSURE SYSTEM ENTERS
THE REGION. AS THE LOW NEARS ON FRIDAY, WINDS AND SEAS WILL BE ON
THE RISE WITHIN A NORTHERLY FLOW AND PRECIPITATION MAY START AS
EARLY AS FRIDAY. THERE IS STILL A GREAT DEAL OF UNCERTAINTY WITH
THIS SYSTEM, BUT IT IS BEING CLOSELY MONITORED FOR ANY ADVERSE
IMPACTS TO THE REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EST WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...EBERWINE/RPW
NEAR TERM...EBERWINE/RPW
SHORT TERM...EBERWINE
LONG TERM...NIERENBERG
AVIATION...HEAVENER
MARINE...HEAVENER
Hazardous weather outlook, Jan 26, 4:04 PM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EST TUE JAN 26 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-272115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
404 PM EST TUE JAN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-272115-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EST TUE JAN 26 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-272115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
404 PM EST TUE JAN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Maryland, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.